Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 16, 2010, 2:31 PM MDT for El Paso County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2010, 2:31 PM MDT (20:31 UTC)
- Expired
- Jul 16, 2010, 4:30 PM MDT
- In force
- 119 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:22 AM MDT, 11 hours 9 minutes earlier.
Area forecast discussion, Jul 16, 3:22 AM MDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 322 AM MDT FRI JUL 16 2010 .SYNOPSIS... WARM MOIST AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY RESULTING IN A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ACROSS THE REGION. HIGH PRESSURE ALOFT WILL BRING MOSTLY DRY WEATHER SATURDAY THROUGH MONDAY. HOWEVER SOUTHEAST WINDS WILL PUSH MOISTURE BACK INTO THE REGION LATER NEXT WEEK WITH SHOWERS AND THUNDERSTORMS RETURNING TO THE BORDERLAND. && .DISCUSSION... ABUNDANT MOISTURE REMAINS ACROSS THE CWA THIS MORNING WITH SURFACE DEWPOINTS AROUND 55 TO 60 AND PRECIPITABLE WATER ABOVE AN INCH. THUS WEAK UPPER WAVE IS NOW CAUSING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING. MODELS AND SATELLITE DATA SUGGEST ANOTHER WEAK UPPER WAVE WILL ENTER THE REGION FROM THE EAST THIS AFTERNOON WHEN CAPES ARE AROUND 1000 J/KG. THIS SHOULD GENERATE SCATTERED CONVECTION WITH LOCALLY HEAVY RAINS LATER TODAY AND EARLY THIS EVENING. TONIGHT THROUGH SATURDAY STRONG UPPER RIDGE WILL FURTHER EXPAND ACROSS THE SOUTHERN PLAINS AND SOUTHWESTERN U.S. WITH WARM DRIER AIR AT MID LEVEL ADVECTING INTO NEW MEXICO AND WESTERN TEXAS. IN ADDITION ANY EMBEDDED WAVES WILL LIKELY BE SHUNTED SOUTH WITH THIS PATTERN. THUS WARM MOSTLY DRY WEATHER IS FORECASTED SATURDAY THROUGH MONDAY. LARGER SCALE CHANGES IN CIRCULATION WILL DEVELOP AFTER MONDAY AS RATHER DEEP HIGH AMPLITUDE TROUGH MOVES INTO THE WEST COAST WHILE UPPER HIGH CENTER REFORMS TO THE EAST. AS A RESULT DEEPER SOUTHEAST FLOW ENSUES WITH ATTENDANT FETCH OFF THE GULF OF MEXICO ADVECTING MORE ABUNDANT MOISTURE BACK INTO THE CWA. THUS STARTING TUESDAY CONVECTION SHOULD BECOME MORE WIDESPREAD. && .AVIATION... A FEW AREAS OF MVFR OR IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A FEW STORMS MAY PRODUCE HAIL AND WIND GUSTS TO 50 MPH. MOSTLY VFR CONDITIONS ON SATURDAY. && .FIRE WEATHER... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS TODAY RESULTING IN A CHANCE OF MORE SHOWERS AND THUNDERSTORMS TODAY AND THIS EVENING. HIGH PRESSURE ALOFT WILL BRING WARM MOSTLY DRY WEATHER SATURDAY THROUGH MONDAY EXCEPT FOR A FEW THUNDERSTORMS OVER HIGHER MOUNTAINS AND NEAR THE ARIZONA BORDER. WINDS BECOME MORE SOUTHEASTERLY BY TUESDAY WITH DEEPER MOISTURE FLOWING BACK INTO THE REGION. SHOWERS AND THUNDERSTORMS SHOULD THEREFORE INCREASE LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 96 74 98 74 100 / 30 20 10 10 10 SIERRA BLANCA TX 93 66 94 68 96 / 20 20 10 10 10 LAS CRUCES 95 70 97 70 99 / 30 20 10 10 10 ALAMOGORDO 94 67 96 69 100 / 30 20 10 10 10 CLOUDCROFT 70 51 75 51 77 / 30 30 10 10 10 TRUTH OR CONSEQUENCES 94 67 96 69 98 / 30 20 10 10 10 SILVER CITY 85 62 86 64 89 / 40 30 20 20 20 DEMING 95 67 97 69 99 / 40 20 10 10 10 LORDSBURG 96 67 99 68 99 / 40 30 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, Jul 16, 11:15 AM MDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT FRI JUL 16 2010 NMZ022>025-030>032-TXZ055-056-171715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 AM MDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE REMAINS OVER THE AREA. WEAK IMPULSES ALOFT WILL TRACK OVER THE REGION FROM THE EAST AND NORTHEAST. ISOLATED TO SCATTERED THUNDERSTORMS WILL FORM AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS WILL BECOME STRONG AND PRODUCE WIND GUSTS TO 40 MPH. HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS OF MORE THAN AN INCH IS LIKELY OVER ISOLATED SPOTS. GENERALLY STORMS WILL FIRST FORM OVER THE AREA THE MOUNTAINS THIS AFTERNOON. LATER DAY ACTIVITY SHOULD BE FOCUSED OVER THE DESERTS AND SOUTHWEST NEW MEXICO THIS EVENING. LOCALIZED FLOODING IS THE MAIN THREAT TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY AND AREAL COVERAGE IS EXPECTED TO DIMINISH OVER THE WEEKEND...WITH ONLY SLIGHT CHANCES OVER THE LOWLANDS EAST OF THE RIO GRANDE. ISOLATED STORMS EXPECTED OVER THE AREA MOUNTAINS AND FAR WESTERN LOWLANDS OF SOUTHWEST NEW MEXICO. DEEP MOISTURE IS EXPECTED TO RETURN BY LATE TUESDAY OF NEXT WEEK. AN INCREASE IN STORM ACTIVITY IS ON SLATE FOR LATE TUESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Special weather statement, Jul 16, 2:16 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 216 PM MDT FRI JUL 16 2010 TXZ055-162045- EL PASO TX- 216 PM MDT FRI JUL 16 2010 ...STRONG THUNDERSTORMS THREATENING CENTRAL EL PASO COUNTY THROUGH 245 PM MDT... AT 214 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR EAST EL PASO...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... MISSION VALLEY... INTERSTATE 10 EAST OF HIGHWAY 54... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JMG
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:41 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 26 min |
| Jul 16, 3:06 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Jul 16, 2:25 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 35 min |
| Jul 16, 2:51 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 39 min |
| Jul 16, 3:07 PM MDT | Flash Flood Warning | EPZ | El Paso | 78 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.